STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 5X47,5 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Back to Search Results |
| Model Number |
1896-5047S |
| Medical Device Problem Codes |
Fracture (1260); Material Deformation (2976)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
| Date of Event |
05/21/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; device remains implanted in patient.
Event or Problem Description
As reported: first operation on (b)(6) 2019.On (b)(6) 2020, we confirmed the deformation of the screw by x-ray, but we did not doubt that it was broken, and we followed it.A screw breakage was found on (b)(6) 2020, but the patient was followed up after consultation with the patient.False joints were confirmed on (b)(6) 2020.Two 47.5 mm screws installed distally, the proximal side was broken.The other screw may also break, so we decided to perform a revision.
Event or Problem Description
Additional Manufacturer Narrative
The reported event could be confirmed with the help of x-ray provided.A device inspection was not possible since the affected device was not returned, and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.Based on the provided medical records, the medical opinion was sought from an experienced independent medical expert which revealed the following; ¿what we can see in the from the one x-ray provided is a fracture gap persisting in the oblique shaft fracture and a bend/broken distal screw.The deformation is the result of the non- union and pseudarthrosis.The x-ray confirms a false joint.The deformation is a result of the missing union, not vice versa.Due to the missing union, the weight of the proximal part of the fracture was put on the screw and resulted in deformation.¿ no indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Potential adverse effects, e.G.Overweight, increased loading or material damage are clearly pointed out in the labelling.Based on the above investigation, the root cause of the failure is patient related.Medical expert¿s opinion ¿the deformation is the result of the non- union and pseudarthrosis.The x-ray confirms a false joint.The deformation is a result of the missing union.Due to the missing union, the weight of the proximal part of the fracture was put on the screw and resulted in deformation.¿ supports it.If the product is returned or any additional information is provided, the investigation will be reassessed.